• Title of article

    Efficient numerical methods for multiple surfactant-coated bubbles in a two-dimensional stokes flow

  • Author/Authors

    Kropinski، نويسنده , , Mary Catherine A. and Lushi، نويسنده , , Enkeleida، نويسنده ,

  • Issue Information
    روزنامه با شماره پیاپی سال 2011
  • Pages
    22
  • From page
    4466
  • To page
    4487
  • Abstract
    We present efficient and highly accurate numerical methods to compute the deformation of surfactant-coated, two-dimensional bubbles in a slow viscous flow. Surfactant acts to locally alter the surface tension and thereby change the nature of the interface motion. In this paper, we restrict our attention to the case of a dilute insoluble surfactant. The convection–diffusion equation for the surfactant concentration on the interface is coupled with the Stokes equations in the fluid domain through a boundary condition based on the Laplace-Young condition. The Stokes equations are first recast as an integral equation and then solved using a fast-multipole accelerated iterative procedure. The computational cost per time-step is only O(N log N) operations, with N being the number of discretization points on the interface. The bubble interfaces are described by a spectral mesh and is advected according to the fluid velocity in such a manner so as to preserve equal arc length spacing of marker points. This equal arc length framework has the dual advantage of dynamically maintaining the spatial mesh and allowing efficient, implicit treatment of the stiffest terms in the dynamics. Several phenomenologically different examples are presented.
  • Keywords
    integral equations , bubbles , Fast-multipole method , Fluid interface , Insoluble surfactant , Stokes flow
  • Journal title
    Journal of Computational Physics
  • Serial Year
    2011
  • Journal title
    Journal of Computational Physics
  • Record number

    1483419